MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. SET SCREW DRIVER; SCREWDRIVER

ZIMMER BIOMET SPINE INC. SET SCREW DRIVER; SCREWDRIVER
Catalog Number 230H4001
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a tether set screw driver jammed in the counter tensioner and was difficult to detach from the set screw intraoperatively.While cleaning the driver at the end of the procedure, the tip was found to have fractured off and is presumed to be retained within the set screw.There have not been any reported patient impacts associated with the retained fragment.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections in d9 and h3.Additional information in h6: component, investigation type, findings, and conclusions.Inspection: visual inspection revealed that the tip was fractured.The base had minor scratches.Functional testing revealed that the device was able to attach and detach from a tether counter-tensioner multiple times without issue.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimvie¿s control.Potential root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.This event could also be attributed to off-axis forces applied to the driver when it was being removed from the set screw.Device usage this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.

Brand Name
SET SCREW DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key15178638
Report Number3012447612-2022-00184
Device Sequence Number17398628
Product Code HXX
UDI-Device Identifier00887868227431
UDI-Public(01)00887868227431(10)312243
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230H4001
Device Lot Number312243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexFemale